MAUDE Adverse Event Report: ARTHREX, INC. SCREW SHEATH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCREW SHEATH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCREW SHEATH
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 10/12/2021, it was reported by a sales representative via phone that when the surgeon was inserting the 3.5 locking screw in the proximal shaft of the tibia, the 0643-000 screw sheath locked and the tip sheared off during final fixation of the locking screw.The surgeon was able to back out the locking screw and used fluoroscopy in order to remove all fragments of the 0643-000 from the patient.This was during a pilon fracture on (b)(6) 2021.The case was completed by using a new guide and used the same locking screw.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
SCREW SHEATH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12737765
Report Number1220246-2021-03863
Device Sequence Number4081142
Product Code LXH
UDI-Device Identifier00848665027365
UDI-Public00848665027365
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCREW SHEATH
Device Catalogue Number0643-000
Device Lot Number200587
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown